Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ k$-flat structures and exotic characteristic classes

Author: Lisa R. Goldberg
Journal: Trans. Amer. Math. Soc. 306 (1988), 433-453
MSC: Primary 57R32; Secondary 57R20
MathSciNet review: 933300
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the concept of "foliation" and define $ k$-flat structures; these are smooth vector bundles with affine connections whose characteristic forms vanish above a certain dimension. Using semisimplicial techniques we construct a classifying space for $ k$-flat structures, and prove a classification theorem for these structures on smooth manifolds.

Techniques from rational homotopy theory are used to relate the exotic characteristic classes of foliations to the rational homotopy groups and cohomology of the classifying space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R32, 57R20

Retrieve articles in all journals with MSC: 57R32, 57R20

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society